MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly inside the lens case in the opened pouch placed inside the lens carton.Solution was dried on the lens.One haptic was broken in the distal area.The broken haptic was not returned.The optic was pressed into the rim of the lens case lid.The optic was torn and split from the edge to the optic center.The optic has a large area that was cracked.The optic edge also had a small split area.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.The root cause cannot be determined for the reported complaint.The lens was returned with solution and heavy damage.Associated product information was not provided.It is unknown if qualified products were used.The ifu(instructions for use) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported with a defective intraocular lens (iol).Additional information was requested.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19573405
Report Number1119421-2024-01171
Device Sequence Number8470963
Product Code MJP
UDI-Device Identifier00380652431897
UDI-Public00380652431897
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15599560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale